Wednesday December 7th 2016

Trusted Helpline
Help Available 24/7
1-888-882-1456
PRIVACY
GUARANTEED

Percocet withdrawal side effects

Percocet is the brand name for the opioid (man-made) synthetic drug combination of oxycodone mixed with acetaminophen. Percocet is prescribed to treat moderate to severe pain due to injury or pain disorders. If you take Percocet daily for more than a few weeks, you will experience withdrawal symptoms when you stop or decrease dosage… regardless of whether Percocet is being abused or used to treat pain.  So how do you go about detoxing Percocet from your body?

How long are Percocet withdrawal symptoms present? They peak about 72 hours after your last dose but can linger for days to weeks later.  Here, we’ll look at the effects of Percocet withdrawal and what to expect. Plus, we examine why Percocet withdrawal side effects occur and how to ease Percocet withdrawal. Then, we invite your questions about Percocet at the end.

Withdrawal effects of Percocet

You experience withdrawal effects from Percocet when you miss a dose or stop taking Percocet after a period of daily dosing. Sometimes, withdrawal is a necessity because of an addiction. Other time, you’ll need to go through withdrawal to address physical dependency or after acute injury. Whatever the case, when dependency develops your body goes into a state of shock when you stop taking Percocet. The effects of withdrawal occur as your body adapts to a system without oxycodone and “relearns” how to function without the presence of Percocet in the body. Withdrawal can occur a few hours to several hours after the last dose of Percocet has worn off.

Effects of Percocet withdrawal

Effects of Percocet withdrawal feel like you have come down with a severe flu. Symptoms of withdrawal increase with prolonged use and higher doses. This is also the case if you are using Percocet illegally. Additionally, dependence on Percocet can make withdrawal not only painful but mentally unbearable. If you are trying to withdrawal from Percocet the symptoms you may experience include the following:

  • anxiety
  • depression
  • heart palpitations
  • flushed skin
  • increased heart rate
  • insomnia
  • irritation
  • restlessness
  • tingling and numbness of the limbs

Not to worry, there are ways you can treat your withdrawal symptoms so you are not effecting the full effects and ease the pain and discomfort. You don’t have to be in complete pain to resolve the effects of Percocet withdrawal.

Side effects of Percocet withdrawal

Side effects of Percocet withdrawal can also include complications. The more severe side effects of Percocet withdrawal include seizures or extreme diarrhea and vomiting. If you experience any of these, doctors can prescribe a anticonvulsant medication and anti-diarrhea medication to help mitigate the severity of these complications. It some casesm it may be necessary to be hospitalized in order to have withdrawal side effects taken care of.

Trusted Helpline
Help Available 24/7
1-888-882-1456
PRIVACY GUARANTEED

Withdrawal is a tricky and – at times – an unpredictable process. And Withdrawal side effects can be painful and frustrating and affect your life but they don’t have to be severe. So how can you address them? One universal recommendation that doctors recommend to reduce the likelihood of complications is to taper doses over time. That is, slowly reduce Percocet dose so that your body has time to readjust. Tapering minimizes the severity of Percocet withdrawal side effects and makes complications less likely. Additionally, medications like clonidine, buprenorphine, or naloxone may be prescribed to treat cases of severe Percocet withdrawal.

Percocet withdrawal side effects questions

Percocet withdrawal side effects usually pass within the period of 7-10 days. And there are ways you can treat and manage Percocet withdrawal side effects. If you feel like you need help in treating Percocet withdrawal side effects there are facilities that can help. Detox centers or a substance abuse treatment centers are there to help support your process of withdrawal.

If you still have questions regarding the side effects of Percocet withdrawal … please ask us below. We will get back to your questions as quickly as we can. And we will do our best to respond to you personally.

Resources Daily Med: Percocet
State of Connecticut Department of Health: Percocet Withdrawal
NCBI: Opioids and the Treatment of Chronic Pain, Controversies, Current Status, and Future Directions

Leave a Reply

8 Responses to “Percocet withdrawal side effects
Angela Caswell
7:54 pm May 22nd, 2013

i’m trying to get a straight answer about my probation drug screens. I am prescribed hydro 10s hydro 7.5s and valium 5s but i have to take some percocets tonight and in the morning because i’m currently out before i see my doctor. i went to court one week ago and failed because of opiates and benzos which i expected but could prove i had scripts. i have to see my new probation officer in the morning, which they are not charging me for, but they will every month from now on and have told me to bring an extra $40 for a urine screen every month just in case they decide to test me. Since they told me that i need no money for this appt, should i worry about the percocets being in my system?

5:58 am May 28th, 2013

Hello Angela. Who knows? If you’re doing the right thing, you won’t need to worry about the test results.

MARIE
10:57 pm March 26th, 2016

I have been taking 30 mg of percocets daily for six months how long till I will feel like my old self … I suffer from migraines and cannot take migraine meds was wondering if Vicodin will have such bad withdrawl

Lydia @ Addiction Blog
4:05 pm March 30th, 2016

Hi Marie. The duration of Percocet withdrawal depends on frequency and amount of use. Generally, Percocet withdrawal lasts from 5-10 days. Here’s suggested reading on Percocet withdrawal:
http://addictionblog.org/tag/percocet-withdrawal/

red
6:24 pm June 12th, 2016

I am currently being treated for back pain caused by old back injuries combined with a cyst between the L3 and L4 I’m currently taking a very low dose 1/2 of a 5 / 325 Percocet tablet per day I would like to know when I’m ready to try to get off the Percocet how to mitigate withdrawal symptoms I realize I’m taking all of those I was once treated with medication and once before years ago I don’t remember having any back Major difficulties but I don’t want to now when I’m older. I’m only willing to take it until other treatments and I’m having have a chance to have some effect. Any info you can send my way would be helpful. I am taking the medication legally and I have a prescription from the doctor but I believe in being informed and ready. Between my back injuries my plantar fascitis tension headaches and out of control blood pressure I need as few complications as possible thank you.

Walter
1:29 am July 30th, 2016

My daughter was addicted to percocet 4 to 7 years her last year she was dosing 5 30mg per day. Cold turkey turned into full blown psychosis. She made it through that after 5 jail visits and 3 er medical. Then she got a hold of some more… she was after one year off …9 days on them then off and slowly 72 hours later psychotic again. She refuses to be honest. Gets angry when questioned. She is an adult. How do i get through to her?

Lydia @ Addiction Blog
2:48 pm August 5th, 2016

Hi Walter. I suggest that you look into the CRAFT model for families and interventions. One NGO called Allies in Recovery has some online reading that can help:
http://alliesinrecovery.net/about-craft/

Erica
2:30 am August 27th, 2016

Hey, my boyfriend and I have been taking pain pills for the last year almost.. before this uear, we troll them every now and then but doing so, caused us to become addicted.. We are at our lowest right now, everyone in our life wants nothing to do with us because of the amount of money we’ve spent on them.. which is $100 a day, sometimes $200 if we come up with that much.. we’ve spent almost 10,000 dollars on percocets alone this past year.. wewant to quit because we have been blessed with the opportunity to be a part of our daughter’s life again..she has been adopted and her adoptive mother reached out to me and gave me the chance to be a part of my daughters life, I don’t know why I got so lucky but I did.. I am afraid of the withdraws, will I be the old me I used to be?..How do I just quit? We both have got to get off of them..and my boyfriend had a liver transplant when he was little..he shouldn’t even be taking them.. So we need to get off of them, help!! What do I do? :(

Leave a Reply

Trusted Helpline
Help Available 24/7
1-888-882-1456
PRIVACY
GUARANTEED